Alert archive / California / Areal Flood Warnings in 2012
Areal Flood Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this areal flood warning at Dec 2, 2012, 6:56 AM PST for Mendocino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2012, 6:56 AM PST (14:56 UTC)
- Expired
- Dec 2, 2012, 10:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 130 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
180
WGUS46 KEKA 021456
FLWEKA
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE
656 AM PST SUN DEC 2 2012
CAC045-021800-
/O.NEW.KEKA.FA.W.0006.121202T1456Z-121202T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO CA-
656 AM PST SUN DEC 2 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
MENDOCINO COUNTY IN NORTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF FORT BRAGG...
* UNTIL 1000 AM PST
* AT 655 AM PST DOPPLER RADAR SHOWED THE BULK OF THE HEAVY RAIN WAS
MOVING SOUTH OUT OF THE AREA WITH JUST SOME LINGERING SHOWERS. HOWEVER
THERE ARE STILL MANY REPORTS OF FLOODED ROADS IN LOW-LYING AREAS AND
NEAR STREAMS THAT WILL BE SLOW TO RECEDE THIS MORNING.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3891 12374 3906 12370 3934 12384 3945 12383
3954 12378 3966 12379 3983 12386 3986 12392
4000 12402 4000 12394 3983 12379 3960 12370
3933 12371 3899 12359 3877 12343 3876 12355
$$
AADWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood warning went out at Dec 2, 4:54 AM PST, 2 hours 2 minutes earlier.
Area forecast discussion, Dec 2, 4:54 AM PST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
454 AM PST SUN DEC 2 2012
.SYNOPSIS...
CONDITIONS WILL IMPROVE THIS MORNING FROM NORTHWEST TO SOUTHEAST
WITH HEAVY RAIN TAPERING OFF. SOME CLEARING IS LIKELY THIS
AFTERNOON BEFORE A FEW SHOWERS IMPACT THE NORTH COAST TONIGHT.
MONDAY WILL BE MAINLY DRY UNTIL THE NEXT STORM SYSTEM ARRIVES WITH
ANOTHER PERIOD OF MODERATE TO HEAVY RAIN ON TUESDAY.
&&
.DISCUSSION...
HEAVY RAIN HAS BEEN ONGOING OVER MUCH OF THE CWA OVER THE PAST 6
HOURS WITH STRONG WINDS ACROSS THE WATERS...COASTAL HEADLANDS...AND
EXPOSED HIGHER TERRAIN. AN AVERAGE OF 2 TO 3 INCHES OF RAIN HAS
FALLEN WITH LOCALIZED AMOUNTS OF OVER 6 INCHES IN UPSLOPE-PRONE
AREAS. THE END IS NEAR HOWEVER AS A COLD FRONT IS ALREADY PAST
CRESCENT CITY WITH LIGHTER RADAR RETURNS BEGINNING TO ENCROACH
PORTIONS OF THE NORTH COAST AT THIS HOUR. WINDS HAVE ALREADY
SUBSIDED QUICKLY OUTSIDE OF THE HIGHEST AND MOST EXPOSED SITES IN
MENDOCINO COUNTY...THUS HAVE DROPPED THE HIGH WIND WARNING AND WIND
ADVISORY. WINDS WILL CONTINUE TO SLACKEN AS THE LOW LEVEL JET DROPS
SOUTHWARD AHEAD OF THE COLD FRONT...WHICH WILL DRIVE THE MOISTURE
PLUME SOUTH OF MENDOCINO COUNTY BY LATE MORNING. MUCH DRIER AIR WILL
ALLOW FOR SOME CLEARING THIS AFTERNOON...ALTHOUGH A WEAK DISTURBANCE
AND COLD UNSTABLE ONSHORE FLOW WILL RESULT IN SOME INCREASE IN
CLOUDS AND A FEW SHOWERS ALONG THE NORTH COAST THIS EVENING THROUGH
EARLY MONDAY MORNING. SNOW LEVELS WILL FALL TO 4000 FEET OVER THE
NORTH COAST INTERIOR TONIGHT BUT EXPECT ONLY MINOR ACCUMULATIONS ON
GRASSY SURFACES AND JUST WET ROADWAYS EVEN AT THE HIGHEST PASSES. IT
SHOULD BE NOTED THAT RIVER LEVELS WILL REMAIN HIGH THROUGH MUCH OF
TODAY...WITH CRESTING ON THE MAINSTEMS NOT EXPECTED UNTIL TONIGHT.
WATER IN SOME LOW-LYING AREAS WILL BE SLOW TO RECEDE WITH FLOODING
ON MANY AREA ROADS CONTINUING THROUGH MUCH OF THIS MORNING. FLOOD
WARNINGS MAY NEED TO BE EXTENDED AS A RESULT.
MONDAY WILL FEATURE A BRIEF BREAK IN THE WEATHER BEFORE YET ANOTHER
STORM SYSTEM ARRIVES. RAIN WILL BE HEAVY FOR A TIME LATE MONDAY
NIGHT INTO TUESDAY WITH 1 TO 3 INCHES ACROSS NORTHWEST
CALIFORNIA...BUT THE HIGHER AMOUNTS WILL BE FOCUSED ACROSS DEL NORTE
COUNTY...OPPOSITE TO THOSE AREAS THAT HAVE RECEIVED THE HEAVIEST
RAIN WITH THE PAST FEW STORM SYSTEMS. WINDS WILL NEED TO BE
MONITORED BUT DO NOT APPEAR TO BE AS STRONG AS THIS CURRENT STORM OR
THURSDAYS SYSTEM. THINKING 40-45 MPH GUSTS ACROSS THE HIGHER TERRAIN
AND COASTAL HEADLANDS MONDAY NIGHT BUT NOT A WIDESPREAD HAZARD.
CONDITIONS WILL IMPROVE ON WEDNESDAY WITH POTENTIALLY A LONG PERIOD
OF DRY WEATHER FROM WEDNESDAY NIGHT LASTING THROUGH NEXT WEEKEND. AAD
&&
.AVIATION...CONDITIONS WILL GRADUALLY IMPROVE AT THE TAF SITES FROM
MVFR TO VFR TODAY AS THE FRONT CROSSES NORTHWEST CALIFORNIA.
.MARINE...A PACIFIC STORM IS IN THE PROCESS OF MOVING INLAND AND IS
BEING REPLACED BY HIGH PRESSURE BUILDING OVER THE AREA. BUOYS THIS
MORNING, WHICH WERE EASILY RECORDING GALE FORCE GUSTS, HAVE DROPPED
SUBSTANTIALLY TO ONLY ABOUT 20 KT GUSTS MAXIMUM. ALLOWED THE GALE
WARNINGS TO EXPIRE AND REPLACED THEM WITH SCA'S THROUGH THIS
AFTERNOON. WINDS WILL EASE INTO THIS AFTERNOON AND EVENING, THOUGH
SEAS WILL TAKE A LITTLE LONGER TO SUBSIDE. EXPECT SHORT PERIOD
SOUTHERLY WAVES TO SUBSIDE TODAY AND TURN A LITTLE MORE TO THE
SOUTHWEST. THE LONGER PERIOD WESTERLY WAVES WILL BE SLOWER TO
SUBSIDE, LOOKING TO CONTINUE INTO AT LEAST MONDAY. EXPECT LIGHT TO
MODERATE WINDS TONIGHT INTO MONDAY. THEN, THINGS GO DOWNHILL AGAIN.
YET ANOTHER STORM WILL CROSS THE WATERS TUESDAY NIGHT INTO
WEDNESDAY, BRINGING NEAR GALE CONDITIONS TO MOST OF THE WATERS. HAVE
ISSUED GALE WATCHES TO REFLECT THIS FOR ALL BUT ZONE 455. THE DAY
CREW MAY NEED TO UPGRADE THESE AS CONFIDENCE IS HIGH ACROSS THE
NORTHERN WATERS. WITH THE INCREASE IN WINDS WILL BE YET ANOTHER
INCREASE IN SEAS. EXPECT SHORT PERIOD SOUTHERLY WAVES TO BUILD
DURING THIS TIME FRAME AND TO MIX WITH THE SUBSIDING WEST TO
NORTHWESTERLY WAVES. CONDITIONS BEGIN TO IMPROVE LATE WEDNESDAY AS
THE STORM MOVES INLAND, BUT SEAS WILL REMAIN ELEVATED.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FLOOD WATCH UNTIL NOON PST TODAY CAZ001>004-076.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON
PZZ450-470-475.
SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON
PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 2, 5:36 AM PST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 536 AM PST SUN DEC 2 2012 CAZ001>004-076-031345- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 536 AM PST SUN DEC 2 2012 ...FLOOD WATCH IN EFFECT UNTIL NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. HEAVY RAIN WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST THIS MORNING WITH SUBSIDING WINDS. FLOODING PROBLEMS WILL PERSIST ON MANY AREA ROADS TODAY WITH CRESTING ON THE LARGER RIVERS NOT EXPECTED UNTIL LATER TODAY OR TONIGHT. ROADWAYS ACROSS HIGHER TERRAIN HAVE BEEN IMPACTED BY MUD AND ROCK SLIDES IN SOME AREAS. FOR INFORMATION ABOUT ROAD CONDITIONS CALL 1 800 GAS ROAD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER WET STORM SYSTEM WILL ARRIVE MONDAY NIGHT WITH A PERIOD OF MODERATE TO HEAVY RAIN TUESDAY. 1 TO 3 INCHES OF RAINFALL IS LIKELY BUT THE HEAVIER AMOUNTS WILL BE CONFINED TO MAINLY NORTHERN HUMBOLDT AND DEL NORTE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:11 PM PST | Areal Flood Warning | EKA | Del Norte, Humboldt | 12 hr |
| Dec 1, 8:44 PM PST | Areal Flood Warning | EKA | Mendocino | 10 hr |
| Dec 1, 8:49 PM PST | Areal Flood Warning | EKA | Mendocino | 10 hr |
| Dec 1, 11:42 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Trinity | 8 hr |
| Dec 1, 11:47 PM PST | Areal Flood Advisory | EKA | Mendocino | 12 hr |
| Dec 2, 3:04 AM PST | Gale Watch | EKA | 24 hr | |
| Dec 2, 3:04 AM PST | Small Craft Advisory | EKA | 12 hr | |
| Dec 2, 6:52 AM PST | Areal Flood Warning | EKA | Del Norte, Humboldt | 3 hr |
| Dec 2, 6:58 AM PST | Areal Flood Warning | EKA | Mendocino | 3 hr |
| Dec 2, 9:40 AM PST | River Flood Warning | EKA | Humboldt | 5 hr |
| Dec 2, 10:45 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 4 hr |
| Dec 2, 2:46 PM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 3 hr |
Nearby
Areal Flood Warnings in California, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.